Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 97, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jan 13, 2007, 1:04 PM CST for 6 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 1:04 PM CST (19:04 UTC)
- Expired
- Jan 13, 2007, 7:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Fulton County, AR, Izard County, AR, Searcy County, AR, Sharp County, AR, Stone County, AR
The radar
The Little Rock radar (KLZK), 143 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 355 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 12:35 PM CST, 29 minutes earlier.
Area forecast discussion, Jan 13, 12:35 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1235 PM CST SAT JAN 13 2007 .UPDATE... NUMEROUS FLASH FLOOD WARNINGS ISSUED THIS MORNING FROM SOUTHWEST INTO CENTRAL AND NORTHEAST ARKANSAS. SAME AREAS WILL BE AFFECTED THROUGH TONIGHT...WITH HEAVIEST RAIN FROM AROUND MENA TO CONWAY AND JONESBORO. ADDITIONAL RAINFALL MAY BE ON THE ORDER OF 4 TO 6 INCHES...WITH WIDESPREAD FLASH FLOODING LIKELY. BELOW FREEZING AIR TRYING TO MAKE ITS WAY INTO PORTIONS OF NORTH CENTRAL ARKANSAS TONIGHT. TEMPERATURES WILL TEETER AROUND 32 DEGREES IN BOONE...MARION AND NEWTON COUNTIES. COULD BE A PERIOD OF FREEZING RAIN IN THESE AREAS...BUT NOT COLD ENOUGH TO CREATE ANY MAJOR PROBLEMS. FREEZING RAIN ADVISORY MAY BE NECESSARY IN THESE AREAS...AND WILL ADDRESS IN AFTERNOON ZONES. FRONT WILL PUSH TO SOUTH SUNDAY NIGHT/MONDAY...AND WILL LIKELY CATCH RETREATING MOISTURE. PERIOD OF FREEZING RAIN/SLEET POSSIBLE IN NORTHERN/WESTERN SECTIONS OF THE STATE. AGAIN...AMOUNTS WILL PROBABLY STAY BELOW WARNING CRITERIA...AND ADVISORY MAY BE POSTED. (46) && .AVIATION... RAIN CONTINUES ACROSS NORTHERN AND CENTRAL ARKANSAS...WITH ANOTHER ROUND ENTERING SOUTHWEST ARKANSAS. FRONT HAS MADE IT THROUGH KLIT AND KHOT...BUT NOT KPBF AND KLLQ. FRONT MAY MOVE THROUGH KPBF...BUT WILL HAVE A HARD TIME REACHING KLLQ. HAVE HEAVIEST RAIN MOVING THROUGH BETWEEN 00Z AND 06Z...WITH A BREAK DURING THE EARLY MORNING HOURS. ANOTHER ROUND WILL COME THROUGH SUNDAY MORNING. MAY SEE FREEZING TEMPS ACROSS KHRO AND KBPK...SO HAVE PROB30 FOR FZRA. (58) && .PREV DISCUSSION.../ISSUED 221 AM CST SAT JAN 13 2007/ SHORT TERM...TODAY THROUGH MONDAY NIGHT FRONTAL BOUNDARY IS SLOWLY STALLING OUT IN WESTERN/NORTHERN ARKANSAS AT THE PRESENT TIME. ANALYSIS OF SURFACE DATA WOULD PLACE THE SYSTEM FROM EAST OF MOUNTAIN HOME...TO NEAR THE MENA/MOUNT IDA AREA. STRONG THERMAL GRADIENT EXISTS BEHIND THE FRONT...AS 07Z READING AT MENA IS 68 WITH A 34 DEGREE TEMPERATURE AT POTEAU /40 STATUTE MILES NW/. 00Z UPPER AIR DATA SHOWS THAT UPPER FLOW IS PARALLEL TO THE FRONT...SO THE SYSTEM IS GOING NOWHERE FAST. AS HAS BEEN EXPLAINED PREVIOUSLY...SOUTHWESTERLY UPPER FLOW WILL OPEN A FLOODGATE /PARDON THE EXPRESSION/ OF PACIFIC MOISTURE UP INTO THE REGION. AT THE SAME TIME...SEVERAL WAVES WILL MOVE THROUGH AND INTERACT WITH THE ABUNDANT MOISTURE AND STALLED BOUNDARY. AREA WILL UNDERGO SEVERAL ROUNDS OF HEAVY RAINFALL DURING THE NEXT TWO DAYS... WHICH NECESSITATES THE CONTINUING OF THE FLASH FLOOD WATCH. TOTALS OF 5-6 INCHES ARE QUITE POSSIBLE...WITH THE AXIS OF HEAVIEST RAIN BISECTING THE AREA FROM SOUTHWEST TO NORTHEAST /I.E. FROM ARKADELPHIA TO BRINKLEY AND AREAS NORTH OF THAT/. ISOLATED TOTALS APPROACHING 8 INCHES ARE NOT OUT OF THE QUESTION. AS WAS ALSO DISCUSSED PREVIOUSLY...IF RAINFALL AMOUNTS VERIFY...THE AREA COULD BE LOOKING AT A FAIRLY SERIOUS RIVER FLOOD EVENT. AGRICULTURAL AND RECREATIONAL INTERESTS WILL NEED TO KEEP AN EYE ON THIS SITUATION. THUNDERSTORMS WILL OCCUR DURING THIS TIME PERIOD...BUT COVERAGE WILL BE FAIRLY ISOLATED IN NATURE DUE TO OVERALL WEAK INSTABILITY. STRONG STORMS APPEAR TO BE UNLIKELY. BY SUNDAY NIGHT...UPPER RIDGE ANCHORED OVER THE EASTERN GOMEX WILL FLATTEN OUT SLIGHTLY...WHICH WILL ALLOW THE FRONT TO BEGIN MOVING EASTWARD. PRECIPITATION WILL BEGIN ENDING FROM THE NORTHWEST LATE SUNDAY NIGHT...AND WILL CLEAR OUT OF THE SOUTH BY LATE MONDAY NIGHT. AT THIS TIME...AM PARTICULARLY CONCERNED ABOUT TEMPERATURES. IT APPEARS THAT SUB-FREEZING TEMPS WILL BE JUST TO THE NORTHWEST OF THE FORECAST AREA UNTIL SUNDAY AFTERNOON OR EVENING. AT THAT POINT... AREAS IN NORTHWEST/WESTERN ARKANSAS COULD SEE A TRANSITION TO LIGHT FREEZING RAIN OR SLEET BEFORE COMING TO AN END BEFORE DAWN. PRECIP TYPE/DURATION WILL ALL DEPEND ON HOW FAST THE COLUMN OF COLD AIR DEEPENS. AT ANY RATE...IT APPEARS THAT ANY WINTER PRECIP ON SUNDAY NIGHT WOULDN/T BE ANYTHING MAJOR. AT THIS POINT...WILL INCLUDE A FREEZING RAIN OR SLEET FOR THE NORTHWEST IN THE AFOREMENTIONED TIME PERIOD TO CONVEY SOME UNCERTAINTY. HOWEVER...MY CONFIDENCE IS MEDIUM AT BEST AS INTRUSION OF COLD AIR FURTHER EASTWARD COULD THROUGH A MONKEY WRENCH INTO THE FORECAST... AND THIS COULD OCCUR AS EARLY AS LATE TONIGHT. FOR NOW...WILL KEEP A RAIN-ONLY FORECAST FOR TONIGHT...BUT IT COULD VERY WELL BE A CLOSE CALL. AS FAR AS THE TEMPERATURE FORECAST...STRAYED VERY LITTLE FROM THE GOING ONE. IN THESE SITUATIONS...MODEL GUIDANCE OFFERS VERY LITTLE ENCOURAGEMENT ANYWAY. NEEDLESS TO SAY...CONFIDENCE IN THE TEMPERATURE FORECAST IS LOW. LONG TERM...TUESDAY THROUGH FRIDAY DRIER AND COLDER AIRMASS WL BE BLDG INTO THE FA AT THE START OF THE PD THANKS TO ARCTIC HIGH PRES. THE CENTER OF THE HIGH WL SETTLE OVR AR BY MIDWEEK AND THEN BEGIN SHIFTING OFF THE E. TEMPS WL SHOW A GRADUAL MODERATING TREND THRU THE PD. WL SEE HIGH LVL RH START TO INCRS FM THE SW BY FRI. LATEST GFS KEEPS THE FCST DRY...WITH THE ECMWF BRINGING MOISTURE BACK QUICKER INTO THE AREA. KEPT A DRY FCST FOR NOW AND WL LOOK FOR BETTER AGREEMENT AMONG THE MODELS IN THE COMING DAYS. && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ052-ARZ053-ARZ054. &&
Hazardous weather outlook, Jan 13, 5:00 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT JAN 13 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT EXTENDED FROM WEST CENTRAL TO NORTHEAST ARKANSAS EARLY THIS MORNING. THE FRONTAL BOUNDARY IS FORECAST TO DRIFT A BIT FURTHER SOUTHWARD TODAY BEFORE STALLING OUT. PERIODS OF RAIN AND A A FEW THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT ALONG AND NORTH OF THE FRONT. RAINFALL COULD BE LOCALLY HEAVY AT TIMES THROUGH TONIGHT OVER NORTH CENTRAL...WEST CENTRAL AND CENTRAL ARKANSAS WHERE BETWEEN ONE AND THREE INCHES OF RAIN WILL BE COMMON. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR LOCATIONS NORTH OF A LINE FROM ARKADELPHIA TO LITTLE ROCK TO BRINKLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONTAL BOUNDARY IS FORECAST TO REMAIN STALLED OUT OVER CENTRAL ARKANSAS ON SUNDAY. THE FRONT WILL PROVIDE A FOCUS FOR ADDITIONAL PERIODS OF RAIN AND ISOLATED THUNDERSTORMS AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK NORTHEASTWARD ACROSS THE REGION. LOCALLY HEAVY RAINFALL IS EXPECTED OVER NORTHERN AND CENTRAL ARKANSAS ON SUNDAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN IS EXPECTED SUNDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THUS...THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY FOR MUCH OF NORTHERN AND CENTRAL ARKANSAS. WITH DORMANT VEGETATION....WATER RUNOFF COULD BUILD QUICKLY WITH HIGH WATER PROBLEMS DEVELOPING. FLOODING OF STREETS AND LOW WATER CROSSINGS IS ALMOST A CERTAINTY. ANY EXCESSIVE WATER WOULD FLOW INTO TRIBUTARIES AND EVENTUALLY INTO THE MAJOR WATERWAYS WITH RIVER FLOODING POSSIBLE. BY SUNDAY NIGHT...THE MAIN STORM SYSTEM IN THE ROCKIES WILL LIFT NORTHEASTWARD AND PUSH THE COLD FRONT THROUGH THE REST OF THE STATE. RAIN AND ISOLATED THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT SHIFTS TO THE SOUTHEAST. MUCH COLDER AIR WILL FOLLOW THE FRONT SUNDAY NIGHT AND MONDAY. THERE IS THE POSSIBILITY THAT THE RAIN COULD MIX WITH OR EVEN CHANGE TO FREEZING RAIN AND SLEET OVER PARTS OF WEST CENTRAL AND NORTH CENTRAL ARKANSAS SUNDAY NIGHT AND EARLY MONDAY. THE PRECIPITATION OVER NORTHERN AND WESTERN ARKANSAS SHOULD END BY MIDDAY MONDAY AS DRIER AIR WORKS INTO THE AREA. TEMPERATURES OVER CENTRAL AND SOUTHERN ARKANSAS ARE EXPECTED TO REMAIN WARM ENOUGH FOR THE PRECIPITATION TO REMAIN IN THE FORM OF LIGHT RAIN BEFORE ENDING EARLY MONDAY EVENING. STAY TUNED TO YOUR OFFICIAL NATIONAL WEATHER SERVICE FORECAST FOR THE LATEST INFORMATION ON THIS DEVELOPING SITUATION. DRIER AND COLDER WEATHER WILL PREVAIL FOR THE REST OF THE PERIOD THANKS TO ARCTIC HIGH PRESSURE. TEMPERATURES WILL GRADUALLY MODERATE LATER IN THE WEEK AS THE CENTER OF THE HIGH SHIFTS EASTWARD. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 10:44 AM CST | Flash Flood Warning | LZK | Johnson, Logan, Scott | 6 hr |
| Jan 13, 10:44 AM CST | Flash Flood Warning | LZK | Johnson, Logan, Newton, Polk, Scott | 6 hr |
| Jan 13, 11:11 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Montgomery, Perry, Pulaski and 3 more | 6 hr |
| Jan 13, 11:11 AM CST | Flash Flood Warning | LZK | Cleburne, Conway, Faulkner, Garland, Montgomery, Perry and 4 more | 6 hr |
| Jan 13, 11:47 AM CST | Flash Flood Warning | LZK | Independence, Jackson, White | 6 hr |
| Jan 13, 11:47 AM CST | Flash Flood Warning | LZK | Independence, Jackson, Lonoke, White | 6 hr |
| Jan 13, 12:07 PM CST | Flash Flood Warning | LZK | Pope, Van Buren | 6 hr |
| Jan 13, 1:04 PM CST | Flash Flood Warning | LZK | Baxter, Fulton, Izard, Sharp, Stone | 6 hr |
| Jan 13, 2:55 PM CST | Flash Flood Warning | LZK | Clark, Hot Spring, Pike | 6 hr |
| Jan 13, 5:13 PM CST | Flash Flood Warning | LZK | Conway, Faulkner, Garland, Logan, Montgomery, Perry and 1 more | 6 hr |
| Jan 13, 5:42 PM CST | Flash Flood Warning | LZK | Independence, Jackson, Lonoke, White | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.